Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cataracts
Nov 2, 2006

I'm not sure exactly where to ask this question, as I found no particular 'eye' expert here.

I have had HIV for 2.5 years and have been on meds for four months: once a day--Reyataz with Norvir booster, Viread and Emtriva.

Almost concurrent with starting my medication, I developed a problem with my right eye. My vision went all of a sudden from -2.75 to -5, and then to -7 within three weeks. I have been for several consulations at an opthalmologist my HIV doctor sent me to. They find nothing wrong with the retina or cornea, and no signs of CMV. After all these consulations, today I heard from a consulting opthalmologist that I have the beginnings of a cataract in the lens of that eye.

I am only 40 years old, and find this development a little strange. Can this be an effect of HIV or medication? Or, is it likely completely unrelated? I can't find much literature that shows any connection with HIV to cataracts, except a study done in mice.

Thanks in advance for your response.

Response from Dr. Henry

Good question. I have scores of patients on your current regimen across many ages and have not had any patients develop cataracts nor am I aware of published reports noting that linkage. If any reader is aware of an association between atazanavir/tenofovir/emtricitabine please post here! KH



Previous
LipoSonix
Next
Neurological Manifestations and Treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement